Pennsylvania, 2012Damaging Winds and Lightning Strike in Pennsylvania, July 31, 2012
July 31, 2012 · NWS CTP · 6 events in 5 counties and zones
Scattered pulse-type storms produced localized wind damage across portions of the Lower Susquehanna Valley during the evening. Three people were injured at the Potter County Fair early in the afternoon due to a lightning strike.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $23,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered pulse-type storms produced localized wind damage across portions of the Lower Susquehanna Valley during the evening. Three people were injured at the Potter County Fair early in the afternoon due to a lightning strike.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 31, 11:13 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 31, 11:13 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1213 PM EDT TUE JUL 31 2012
.SYNOPSIS...
HIGH PRESSURE OFF THE NEW ENGLAND COAST WILL CREATE A MOIST
SOUTHEASTERLY FLOW TODAY AHEAD OF AN UPPER LEVEL DISTURBANCE HEADING
SOUTHEAST ACROSS THE GREAT LAKES. THIS SLOW-MOVING UPPER LEVEL
TROUGH WILL MOVE ACROSS THE REGION LATER TODAY AND WEDNESDAY
BRINGING SCATTERED...MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS.
ANOTHER WEAK HIGH PRESSURE RIDGE WILL BUILD INTO THE STATE LATER
THIS WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DIURNAL HEATING AND SOMEWHAT INCREASING LLVL CONVERGENCE IS
POPPING OF WEAKLY ORGANIZED SHOWERS AND THUNDERSTORMS OVER THE
ALLEGHENY PLATEAU. CAPES BETWEEN 600 AND 1200 J/KG WILL BE COMMON
THIS AFTERNOON...PRODUCING STORMS OF MARGINALLY SEVERE INTENSITY
IN SOME INSTANCES...BUT OVERALL SEVERE THREAT IS ON THE LOW SIDE.
WRN SECTIONS OF PA /PERHAPS AS FAR EAST AS THE NW MTNS AND LAUREL
HIGHLANDS/ STAND THE GREATEST CHANCE OF SEEING A STRONGER STORM IN
THE VICINITY OF A LAKE BREEZE FRONT.
EARLIER CLOUD COVER HELPED HOLD TEMPS DOWN A BIT BUT THEY WILL TOP
OUT NEAR NORMAL THIS AFTERNOON...WITH MAXES MOSTLY IN THE U70S
ACROSS THE MTNS...AND L-M80S ELSEWHERE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
MID/UPPER LEVEL TROUGH AND ILL-DEFINED SFC COLD FRONT WILL SLIDE
ACROSS CENTRAL PENN TONIGHT ACCOMPANIED BY GENERALLY BKN
STRATO/ALTOCU AND SCTD SHRA...AND ISOLTD TSRA.
THE BEST LLVL THETA-E CONVERGENCE AND AXIS OF RELATIVELY STEEPER
MID-LEVEL LAPSE RATES WILL LIKELY SHIFT INTO CENTRAL/SERN PENN
WEDNESDAY AFTERNOON AND EVENING...PROVIDING THE GREATEST PROBABILITY
FOR SHOWERS/TSRA. STILL...AMPLE LLVL CONVERGENCE...LINGERING HIGHER
PWAT AIR...AND A FEW WEAK JETLETS EMBEDDED IN THE INCREASING NNW
FLOW AT UPPER LEVELS WILL SUPPORT A CHC FOR AN AFTERNOON SHOWER OR
THUNDERSTORM.
HIGH TEMPS WEDNESDAY WILL NOSE A FEW DEG F ABOVE NORMAL AT ALL
LOCATIONS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
GRADUAL CLEARING IS EXPECTED TO SPREAD EAST ACROSS THE FCST AREA
WEDNESDAY NIGHT...WITH ISOLATED TO SCTD EVENING TSRA DIMINISHING BY
MIDNIGHT.
LOW TEMPS AT DAYBREAK THURSDAY WILL RANGE FROM THE COMFORTABLE U50S
TO LOWER 60S ACROSS THE NRN AND WRN MTNS...TO THE MID AND UPPER 60S
IN THE SUSQ VALLEY.
IT LOOKS LIKE A TRICKY CALL FOR THURSDAY AT THIS POINT...ESP
CONSIDERING THE PREVIOUS DRY FCST DEPICTED BY US...AND WFOS TO THE
NORTH AND WEST. FOR NOW...WILL NOT MAKE ANY SIGNIFICANT CHANGES TO
THAT PERIOD. IT/S WORTH NOTING THE FOLLOWING THOUGH...
A WEAK...SECONDARY UPPER TROUGH DRIFTS SE ACROSS THE CENTRAL MTNS IN
THE AFTERNOON. THE FLOW FOLLOWING THIS FEATURE DEPICTS A RATHER
WELL-DEFINED 60-70KT SPEED MAX APPROACHING FROM LAKE ERIE AND FAR
NWRN PENN LATE THURSDAY AFTERNOON AND EVENING. LINGERING MDTLY HIGH
PWAT AIR AROUND 1.5 INCHES MAY COMBINE WITH THE UPPER JET FORCING
/VIA ITS LEFT EXIT REGION/ AND THE PASSAGE OF A SECONDARY CFRONTAL
BOUNDARY TO SPARK A FEW POTENT LATE AFTERNOON/EVENING TSRA. IN
ADDITION...INCREASING 0-3KM NWRLY BULK SHEAR OF 30 KTS WILL ENTER
OUR NW ZONES IN THE 21-00Z TIMEFRAME...HELPING TO BETTER
ORGANIZE/STRENGTHEN ANY TSRA THAT DEVELOP.
THERE WILL BE LESS CHC FOR CONVECTION FRIDAY. GFS HIGHLIGHTS A BROAD
AREA OF AROUND 30 DEG F SFC T/TD SPREADS FRIDAY AFTERNOON FROM THE
MIDDLE APPALACHIANS...TO WRN NEW ENGLAND INDICATING A WARM AND DRY
AIRMASS OVER THE COMMONWEALTH. PWATS WILL BE NEAR NORMAL AND AROUND
ONE INCH...AND SFC DEWPOINTS WILL BE MAINLY IN THE MID 50S TO LOWER
60S.
MORE IN THE WAY OF SW FLOW DEVELOPS FOR THE WEEKEND WITH WARMER AND
MORE HUMID AIR ADVECTING INTO THE REGION...BEFORE A COLD FRONT DROPS
SE LATER SUNDAY INTO MONDAY TO TRIM TEMPS AND HUMIDITY BACK TWD
NORMALS VALUES.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
MOST OF THE SHOWERS AND STORMS HAVE WEAKEN FROM AROUND SUNRISE...
BUT EXPECT MORE THIS AFT. CIGS SLOW TO COME UP...THUS 15Z TAFS
ADJUSTED FOR THIS.
EARLIER DISCUSSION BELOW.
MOIST SOUTHEASTERLY FLOW AHEAD OF AN UPPER LEVEL DISTURBANCE
KEEPING IFR-MVFR CLOUDS ACROSS EASTERN 2/3 OF CWA WHILE LLVL
CONVERGENCE AHEAD OF AN APPROACHING SHORTWAVE PRODUCING WIDELY SCT
TSTMS ACROSS ALLEGHENY FRONT AND NORTHERN MTNS. BOTH OF THESE
RESTRICTIONS SHOULD DIMINISH OVER NEXT FEW HOURS AS TAFS BECOME
VFR. BUT BY LATE MORNING...A SLOW-MOVING UPPER LEVEL TROUGH MOVES
ACROSS THE REGION...REFIRING SCT AFTERNOON SHOWERS AND
THUNDERSTORMS /WITH LOCAL RESTRICTIONS/.WITH BEST CHANCES BEING
ACROSS THE NW AND CENTRAL MTNS.
CONVECTION SHOULD DIMINISH TONIGHT...BUT WIDELY SCT SHOWERS/TSTMS
STILL POSS UNDER TROUGH AS DYING COLD FRONT SLIDES IN FROM THE
WEST. VSBYS SHOULD DROP TO MVFR LEVELS FOR MOST.
OUTLOOK...
WED...VFR-MVFR WITH OCNL SHRA AND SCTD TSRA.
THU...FOG POSSIBLE EARLY...OTHERWISE VFR.
FRI-SAT...MAINLY VFR.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...LAMBERT
NEAR TERM...DEVOIR/LAMBERT
SHORT TERM...LAMBERT
LONG TERM...LAMBERT/MARTIN
AVIATION...MARTIN/RXR
Hazardous weather outlook, Jul 31, 3:20 AM EST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
420 AM EDT TUE JUL 31 2012
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-010830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
420 AM EDT TUE JUL 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 11:20 AM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1220 PM EDT TUE JUL 31 2012
PAZ005-010-011-017-311715-
CAMERON PA-CLEARFIELD PA-ELK PA-MCKEAN PA-
1220 PM EDT TUE JUL 31 2012
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CAMERON...EASTERN
ELK...NORTH CENTRAL CLEARFIELD AND SOUTH CENTRAL MCKEAN COUNTIES...
AT 1216 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE NEAR
PENFIELD...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT FORCE...
MEDIX RUN...BENEZETTE AND TRUMAN.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 105 AND 113.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE
322...STATE ROAD 120...STATE ROAD 153...STATE ROAD 255.
LAT...LON 4135 7800 4132 7802 4103 7858 4138 7880
4168 7841
FORECASTER: MARTINSpecial weather statement, Jul 31, 11:36 AM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1236 PM EDT TUE JUL 31 2012
PAZ033-034-311730-
BEDFORD PA-SOMERSET PA-
1236 PM EDT TUE JUL 31 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SOMERSET AND
SOUTHWESTERN BEDFORD COUNTIES...
AT 1233 PM EDT...A STRONG THUNDERSTORM WAS NEAR MEYERSDALE...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
MEYERSDALE...CALLIMONT...WELLERSBURG...BERLIN AND SHANKSVILLE.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 114
AND 131.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219...ROUTE 220.
LAT...LON 3972 7900 3972 7919 3985 7928 4010 7883
3979 7856 3971 7877 3971 7899
FORECASTER: MARTINSpecial weather statement, Jul 31, 12:30 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
130 PM EDT TUE JUL 31 2012
PAZ024-025-311800-
BLAIR PA-CAMBRIA PA-
130 PM EDT TUE JUL 31 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CAMBRIA AND
SOUTHWESTERN BLAIR COUNTIES...
AT 124 PM EDT...A STRONG THUNDERSTORM WAS NEAR SPRING HILL. THE
STORM IS NEARLY STATIONARY OVER SOUTHEAST CAMBRIA COUNTY...DRIFTING
EAST AT 5 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THIS STORM WILL AFFECT
SPRING HILL AND CASSANDRA.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 219.
LAT...LON 4028 7880 4046 7880 4048 7850 4029 7851
4029 7853 4033 7862 4029 7864 4028 7865
4027 7865
FORECASTER: STEINBUGLSpecial weather statement, Jul 31, 12:40 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
140 PM EDT TUE JUL 31 2012
PAZ005-006-010>012-311815-
CAMERON PA-ELK PA-MCKEAN PA-NORTHERN CLINTON PA-POTTER PA-
140 PM EDT TUE JUL 31 2012
...STRONG THUNDERSTORMS WILL AFFECT CAMERON...NORTHERN ELK...
NORTHWESTERN CLINTON...POTTER AND SOUTHEASTERN MCKEAN COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CAMERON...
CLINTON...ELK...MCKEAN AND POTTER COUNTIES AT 137 PM EDT. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 120...
STATE ROAD 255...STATE ROAD 446...STATE ROAD 449.
LAT...LON 4200 7761 4166 7761 4122 7810 4122 7816
4152 7874 4149 7897 4166 7896 4183 7870
4201 7814
FORECASTER: EVANEGOSpecial weather statement, Jul 31, 12:43 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
143 PM EDT TUE JUL 31 2012
PAZ017-311815-
CLEARFIELD PA-
143 PM EDT TUE JUL 31 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLEARFIELD COUNTY...
AT 141 PM EDT...A STRONG THUNDERSTORM WAS NEAR CURWENSVILLE...MOVING
NORTHEAST AT 10 TO 15 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THIS STORM WILL AFFECT
CLEARFIELD...HYDE...S.B. ELLIOT STATE PARK AND PARKER DAM STATE PARK.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 109 AND 125.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE
322...STATE ROAD 153.
LAT...LON 4102 7872 4124 7839 4124 7834 4107 7818
4088 7858
FORECASTER: STEINBUGLSpecial weather statement, Jul 31, 12:51 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
151 PM EDT TUE JUL 31 2012
PAZ033-311815-
SOMERSET PA-
151 PM EDT TUE JUL 31 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SOMERSET
COUNTY...
AT 149 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SEVEN
SPRINGS TO ADDISON...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THESE STORMS WILL
AFFECT CASSELMAN...ROCKWOOD AND MOUNT DAVIS.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 101
AND 116.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
40...ROUTE 219.
LAT...LON 3973 7941 3979 7939 3981 7937 3983 7938
4004 7931 4010 7925 4014 7892 3972 7905
3971 7939
FORECASTER: STEINBUGLLightning, Potter
- When
- July 31, 1:05 PM EST
- Where
- Potter County, 0.28 mi N of Millport
- Injuries
- 3 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 41.924, -78.120
A lightning strike injured 13 people at the Potter County Fair in Millport. None of the injuries were life threatening. Three people were transported to the hospital for treatment.
Thunderstorm Wind, Cumberland
- When
- July 31, 6:45 PM EST
- Where
- Cumberland County, 0.69 mi N of Cedar Cliff Manor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 40.240, -76.930
Thunderstorm winds estimated near 60 mph knocked down large limbs in Camp Hill.
Thunderstorm Wind, Dauphin
- When
- July 31, 6:53 PM EST
- Where
- Dauphin County, 0.53 mi E of Paxtonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.320, -76.790
Thunderstorm winds estimated near 60 mph knocked down tree in Lower Paxton Township.
Thunderstorm Wind, York
- When
- July 31, 6:55 PM EST
- Where
- York County, 0.93 mi NW of Etters
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.161, -76.761
Thunderstorm winds estimated near 60 mph knocked down trees along Valley Road near Goldsboro.
Thunderstorm Wind, Dauphin
- When
- July 31, 6:59 PM EST
- Where
- Dauphin County, Royalton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.200, -76.730
Thunderstorm winds estimated near 60 mph knocked down trees in Middletown.
Thunderstorm Wind, Lancaster
- When
- July 31, 7:14 PM EST
- Where
- Lancaster County, Elizabethtown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.150, -76.600
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Elizabethtown.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, July 31, 20124 injured · $6.0 million · 4 in hail · 12 events
- Flash Flooding and Damaging Winds in Arizona, July 31, 20121 injured · $10 million · 60 kt wind · 9 events
- Flash Flooding and Hail in New York, July 31, 2012$320,000 · 55 kt wind · 16 events
- Flash Flooding and Damaging Wind in California, July 31, 2012$328,000 · 61 kt wind · 13 events
- Flash Flooding in West Virginia, July 31, 2012$450,000 · 3 events
- Flash Flooding in Virginia, July 31, 2012$185,000 · 2 events
- Flash Flooding in Nevada, July 31, 2012$152,000 · 3 events
- Flash Flooding and Damaging Wind in Arizona, July 31, 2012$75,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Indiana, July 31, 2012$40,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Michigan, July 31, 2012$50,000 · 61 kt wind · 5 events
- Damaging Winds in Tennessee, July 31, 2012$40,000 · 55 kt wind · 3 events
- Flash Flood in Colorado, July 31, 2012$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387397, 387390, 387392, 387394, 387393, 387395.